Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 558, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2008, 3:46 PM EDT for 4 counties in Georgia. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 7, 2008, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Banks County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:00 PM EDT | TSTM WND DMG | Gainesville, GA | THREE TREES DOWN...ONE EACH NEAR MONTGOMERY STREET...PEA RIDGE ROAD...AND SPRING ROAD. |
| Aug 7, 4:06 PM EDT | TSTM WND DMG | 4 Se Homer, GA | THREE TREES DOWN NEAR HWY 326. |
| Aug 7, 4:12 PM EDT | TSTM WND DMG | Commerce, GA | LARGE TREE BLOWN DOWN ONTO RESIDENCE ON PARKS STREET. MODERATE DAMAGE. |
| Aug 7, 4:20 PM EDT | TSTM WND DMG | Commerce, GA | TREE DOWN ON PORCH AT A LOCATION OFF OF HARP STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:29 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 071946
SVRFFC
GAC011-139-157-187-072030-
/O.NEW.KFFC.SV.W.0558.080807T1946Z-080807T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
EAST CENTRAL LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
BANKS COUNTY IN NORTHEAST GEORGIA
NORTHERN JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 430 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
NEAR GAINESVILLE...FLOWERY BRANCH...LULA...AND NORTH OF
HOMER...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANDLER...LULA...HOLLINGSWORTH...MAYSVILLE...HOMER...COMMERCE AND
ALTO.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3453 8383 3450 8384 3451 8367 3445 8362
3449 8355 3446 8339 3441 8338 3433 8339
3425 8333 3421 8336 3421 8340 3412 8336
3418 8392 3455 8388
TIME...MOT...LOC 1945Z 274DEG 12KT 3429 8379
$$2 follow-up statements
000
WWUS52 KFFC 072007
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT THU AUG 7 2008
GAC157-187-072017-
/O.CAN.KFFC.SV.W.0558.000000T0000Z-080807T2030Z/
JACKSON GA-LUMPKIN GA-
407 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LUMPKIN AND
NORTHERN JACKSON COUNTIES IS CANCELLED...
THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED OUT OF THESE AREAS.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY
EVENING FOR NORTHERN GEORGIA. HOWEVER...SEVERE WEATHER IS NO LONGER
IMMINENT IN THESE AREAS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3445 8362 3449 8355 3446 8339 3433 8339
3425 8333 3420 8340 3426 8349 3426 8356
3429 8360 3430 8362 3429 8363 3442 8385
3450 8384 3451 8367
TIME...MOT...LOC 2007Z 274DEG 12KT 3428 8370
$$
GAC011-139-072030-
/O.CON.KFFC.SV.W.0558.000000T0000Z-080807T2030Z/
BANKS GA-HALL GA-
407 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN HALL AND BANKS COUNTIES...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GILLSVILLE...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LULA...
HOLLINGSWORTH...HOMER AND ALTO.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3445 8362 3449 8355 3446 8339 3433 8339
3425 8333 3420 8340 3426 8349 3426 8356
3429 8360 3430 8362 3429 8363 3442 8385
3450 8384 3451 8367
TIME...MOT...LOC 2007Z 274DEG 12KT 3428 8370
$$000
WWUS52 KFFC 072039
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU AUG 7 2008
GAC011-139-072049-
/O.EXP.KFFC.SV.W.0558.000000T0000Z-080807T2030Z/
BANKS GA-HALL GA-
439 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALL AND BANKS
COUNTIES EXPIRES AT 430 PM EDT...
AT 438 PM EDT...THUNDERSTORMS HAVE WEAKENED CONSIDERABLY ACROSS THIS
AREA AND ARE NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR NORTHERN GEORGIA.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3445 8362 3449 8355 3446 8339 3433 8339
3425 8333 3420 8340 3426 8349 3426 8356
3429 8360 3430 8362 3429 8363 3442 8385
3450 8384 3451 8367
TIME...MOT...LOC 2007Z 274DEG 12KT 3428 8370
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:41 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 7, 3:41 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT THU AUG 7 2008 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... SLOW MOVING COLD FRONT DRAPED LATE THIS AFTERNOON JUST NORTH OF CWA WILL SAG SOUTHWARD INTO CENTRAL GEORGIA OVERNIGHT. MCS THAT BEGAN OVER EASTERN TENNESSEE THIS MORNING PUSHING THROUGH NORTH GEORGIA IN AND NORTH OF THE ATLANTA METRO AREA. DESPITE 17Z SOUNDINGS INDICATION OF WARMING ALOFT AND WEAK SHEAR...INTENSE DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED SOME OF THESE STORMS TO REACH SEVERE LIMITS. AS COLD POOL ASSOCIATED WITH MCS OVER NORTH GEORGIA PUSHES SOUTH THROUGH THE EVENING...ISOLATED SEVERE THUNDERSTORMS WILL POSSIBLY CONTINUE INTO THE EARLY OVERNIGHT. AFTER MIDNIGHT...MOST ACTIVITY WILL BE ACROSS CENTRAL GEORGIA...AND DRIER AIR WILL BE FILTERING IN TO THE NORTHERN ZONES. TOMORROW THE FRONTAL BOUNDARY REMAINS IN FAR SOUTH CWA...SO SCATTERED SHOWERS AND THUNDERSTORMS WILL INITIATE BY AFTERNOON. WITH THE WEAKENING FRONT AND ANY UPPER LEVEL ENERGY WELL TO THE NORTH AND EAST...THE RISK FOR SEVERE THUNDERSTORMS WILL BE MUCH LOWER. FOR TEMPERATURES...HAVE GENERALLY GONE WITH A MAV/MET BLEND...TRENDING SLIGHTLY MORE TOWARD THE HIGH SIDE OF GUIDANCE BASED ON TODAYS TREND OVER THE TENNESSEE VALLEY OF WARMER THAN PROJECTED TEMPERATURES IN THE POST FRONTAL ENVIRONMENT. BY FRIDAY NIGHT...TEMPERATURES WILL BE NOTICEABLY COOLER...AND SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH SATURDAY NIGHT AS DRY NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA. .LONG TERM /SUNDAY THROUGH THURSDAY/... DRY NORTHWEST FLOW REMAINS IN PLACE OVER THE AREA THROUGH MONDAY AS CANADIAN MARITIME LOW ONLY SLOWLY PUSHES NORTH AND EAST. SIGNIFICANT SHORTWAVE MOVES JUST NORTH OF THE AREA TUESDAY...PROVIDING OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. UPPER LEVEL LOW AND AND ASSOCIATED TROUGH DROP SOUTHWARD INTO THE GREAT LAKES BY MID WEEK...AND SURFACE COLD FRONT PUSHES THROUGH CWA WEDNESDAY INTO THURSDAY...BRINGING ADDITIONAL THUNDERSTORMS CHANCES THROUGH THE END OF THE PERIOD AS NORTHWEST FLOW AGAIN TRIES TO ESTABLISH ITSELF. TEMPERATURES REMAIN GENERAL SEASONAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 91 64 89 65 / 50 10 10 5 5 ATLANTA 70 90 65 89 66 / 50 10 10 5 5 BLAIRSVILLE 63 81 58 78 61 / 20 10 10 5 10 CARTERSVILLE 65 90 57 89 60 / 30 10 10 5 10 COLUMBUS 74 92 65 93 65 / 50 20 10 5 5 GAINESVILLE 68 90 65 85 65 / 40 10 10 5 10 MACON 73 91 65 94 63 / 50 20 10 5 5 ROME 66 89 59 89 61 / 30 10 10 5 10 PEACHTREE CITY 68 90 56 90 58 / 50 10 10 5 5 VIDALIA 75 93 68 94 67 / 50 50 20 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && 23
Hazardous weather outlook, Aug 7, 3:15 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT THU AUG 7 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 315 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER ...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL ALSO BE LIKELY. .DISCUSSION... THE AIRMASS OVER GEORGIA REMAINS MODERATELY UNSTABLE. LIFTED INDICES THIS AFTERNOON AND EVENING ACROSS THE AREA WILL RANGE FROM MINUS 5 TO MINUS 7 AND CAPES WILL RANGE FROM 2500 TO 4000. WINDS ALOFT ARE BE MODERATELY STRONG FOR THIS TIME OF YEAR...AND WILL ALLOW THUNDERSTORMS TO BECOME MORE ORGANIZED AND ENHANCE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 7, 3:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT THU AUG 7 2008 GAZ034-035-072015- 319 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BARROW AND GWINNETT COUNTIES UNTIL 415 PM EDT... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 7, 3:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT THU AUG 7 2008 GAZ111-112-071945- 320 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHEELER AND MONTGOMERY COUNTIES UNTIL 345 PM EDT... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF JORDAN...MOVING EAST AT 18 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHEELER AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JORDAN...MOUNT VERNON...GLENWOOD...AILEY...UVALDA AND ALSTON.
Special weather statement, Aug 7, 3:22 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT THU AUG 7 2008 GAZ084-096-097-071945- 322 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BLECKLEY... LAURENS AND WILKINSON COUNTIES UNTIL 345 PM EDT... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ALLENTOWN...MOVING EAST AT 26 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BLECKLEY... LAURENS AND WILKINSON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROWN HILL...ALLENTOWN...MONTROSE... NICKLESVILLE...AND DUDLEY.
Special weather statement, Aug 7, 3:27 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EDT THU AUG 7 2008 GAZ023-024-072000- 327 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BANKS AND HALL COUNTIES UNTIL 400 PM EDT... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS DEVELOPING ACROSS THE INDICATED COUNTIES NORTH OF HOMER...NEAR LULA...AND OVER GAINESVILLE AND FLOWERY BRANCH...MOVING SOUTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Local storm report, Aug 7, 3:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG E ROSWELL 34.04N 84.36W
08/07/2008 FULTON GA LAW ENFORCEMENT
ONE TREE DOWN NEAR ABBOTTS BRIDGE AND MEDLOCK BRIDGE.
&&
GRIFFITHSpecial weather statement, Aug 7, 3:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT THU AUG 7 2008 GAZ072-073-072015- 338 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JONES AND BALDWIN COUNTIES UNTIL 415 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JAMES...MOVING EAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JONES AND BALDWIN COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRAY...JAMES...HADDOCK...HARDWICK... COOPERS...BROWNS CROSSING AND MIDWAY-HARDWICK.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:51 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 54 min |
| Aug 7, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 61 min |
| Aug 7, 1:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 63 min |
| Aug 7, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 24 min |
| Aug 7, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Spalding | 39 min |
| Aug 7, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 52 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 47 min |
| Aug 7, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 48 min |
| Aug 7, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 38 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 43 min |
| Aug 7, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 37 min |
| Aug 7, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 45 min |
| Aug 7, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 41 min |
| Aug 7, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 16 min |
| Aug 7, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 37 min |
| Aug 7, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 46 min |
| Aug 7, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 43 min |
| Aug 7, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Wilkinson | 55 min |
| Aug 7, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 45 min |
| Aug 7, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 44 min |
| Aug 7, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.